MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: the full patient identifier is (b)(6).Age, sex, weight and ethnicity: the customer did not provide patient demographics such as age, date of birth, sex, weight, ethnicity or race.(b)(6).Device evaluated by mfr: the access accutni+3 reagent was not returned for evaluation.No hardware errors, flags or assay issues were reported in conjunction with this event.The customer sent the patient's sample to the (b)(4) complaint handling unit (chu) for additional testing.The chu tested the neat sample and obtained an elevated access accutni+3 which confirms the customer's initial and repeat results.Further testing using a variety of blockers indicated that the presence of both a heterophile interferent and an interferent related to alkaline phosphatase were in the patient's sample.In conclusion, the cause of this event is due to multiple patient-source interferents in the patient's sample.
 
Event or Problem Description
The customer contacted beckman coulter (bci) to report obtaining reproducible, elevated troponin i (access accutni+3) results for one patient on the laboratory's unicel dxi 800 access immunoassay system serial number (b)(4).The patient's sample initially resulted above the normal reference range of the access accutni+3 assay.Based upon this result the physician treated the patient (see below).The customer then analyzed the patient's sample on an alternate methodology (mitsubishi) and obtained a discordant result within that method's normal reference range.Further testing of the sample on the unicel dxi 800 access immunoassay system produced similar elevated results to the first result obtained.As stated above, there was a change to patient treatment/management as the physician administered a thrombolytic drug to the patient.The exact drug used was not provided.There was no report of additional injury or death associated with this event.The customer did not provided qc (quality control) or system check data for review.However, a passing access accutni+3 calibration was provided.There were no reports of issues with the hardware, other assays or other patient results in conjunction with this event.Sample collection and preparation information was not supplied including what sample type was used, centrifugation time and speed and storage conditions between repeat testing.The customer sent the patient's sample to bci complaint handling unit (chu) for additional testing.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key8793775
Report Number2122870-2019-01093
Device Sequence Number16638591
Product Code MMI
UDI-Device Identifier15099590209353
UDI-Public(01)15099590209353(17)191231(11)181231(10)832157
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberA98264
Device Catalogue NumberA98264
Device Lot Number832157
Distributor Facility Aware Date06/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2019
Initial Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;